CSN Login
Members Online: 1

You are here

Camptsar & Erbitux???

marym29
Posts: 71
Joined: Mar 2006

Hello Online Family,
How is everyone doing today? I hope just awesome! ;)

Also, just curious...

My mom (dx 1/06 - Stage IV Colon Cancer) is starting her 2nd round of chemo for liver and lung mets and the drugs are called (and forgive me if I've completely "biffed" the spelling on these)
- Camptsar
- Erbitux

Can anyone give me some "insite" as to what I should expect from these particular drugs?

She is starting this treatment on Monday; so I'm going with to ask her oncon. many other questions. However, was just wondering if any of you could help me out here as well so...

Thanks & Good Evening to you all!
Mary from WI

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Hi Mary from WI,

I only ever had one infusion of Camptosar, so I cannot really speak for that one. Erbitux, though, is a different story. From last November until mid-April of this year, I got weekly infusions of Erbitux. It was easy to handle for the most part. I don't think it made me physically feel bad or anything, but it caused a rash that I did not like so much. There is a belief that if a patient gets a rash then the drug must be working. My rash started on my chest and went up all the way to my scalp. If not treated, then it can look really bad and be quite uncomfortable. I would suggest that your mother talk to her oncologist about taking some antibiotics along with the Erbitux, to keep the rash under control. I took Minocycline (oral) and Clindamycine (topical) at the same time. I have heard that Keflex is really effective, and I've also heard that Plexion helps. Please feel free to send me a note if you have any other questions about Erbitux.

Best wishes,
Rodney

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Remember, not everyone reacts the same way. Having said that, my experience with camptosar and erbitux was significant diarrhea, abdominal discomfort, and just a little bit of rash. I've heard that if you have a bad rash from the erbitux it means it's working on the cancer cells. This may be true. My rash was minimal, and my cancer grew while on it.
Mary

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Remember, not everyone reacts the same way. Having said that, my experience with camptosar and erbitux was significant diarrhea, abdominal discomfort, and just a little bit of rash. Oh yeah, and fatigue. I've heard that if you have a bad rash from the erbitux it means it's working on the cancer cells. This may be true. My rash was minimal, and my cancer grew while on it.
Mary

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Mary,

I have not had Erbitux, but do have quite a bit of experience with Camptosar. (remember, some folks don't have all these side effects) I had diahrea, nausea, hair loss, metalic taste (food does not taste the same) stomach cramps, fatigue. It is a pretty toxic drug, but some people just breeze right through it!

I wish you and your husband the best of luck.

Kerry

AuthorUnknown
Posts: 1560
Joined: May 2006

Good Morning,

My husband is receiving Camptsar and Avastin.(no Erbitux yet). He has never had a rash. He has some weakness after treatment, thinning hair, metal taste, in the beginning some nausa(sp). Although no rash, at the end of the treatment, hubby was NED. Avastin was discontinued during first part of treatment and remainder was just the Camptasar.

Liver mets did return. He is now on Camptasar and Avastin again, since July 06. Still, he does not have major side effects. Mostly the bad taste and more weakness when Avastin is given. He works every day, except the day of treatment. Good luck to your Mom.

dash4
Posts: 304
Joined: Dec 2005

Hi, My husband- John - is Stage IV (10/04)...first he was on avastin, 5FU,leucovorin and irinotecan (camptosar)for a month(shrunk the tumors 20%)-then colon resection and liver resection and ablation and then 6 more months of same chemo. Then when the cancer showed up again 3 months later (one node in abdomen and 2 in chest area)they were not able to operate and he started weekly erbitux and biweekly irinotecan(camptosar) since 10/05. All is still stable. Irinotecan often gives many people diarrhea--John has chronic pain so he is on many oxycontins so they counter that side effect. John has had very severe rash reaction to the erbitux. He saw a dermatologist and it is now controlled. You cannot even tell to look at him that there is a rash. He is on daily keflex(antibiotic) and soriatane(a psoriasis medication). I will gladly share anymore info you would like---let me know.
Good luck to you and your mom. I will keep you in my prayers.
Dash

Subscribe to Comments for "Camptsar & Erbitux???"